Results 1 to 6 of 6

Thread: Sciatica plus slipped disc. Withdrawal!! Help

  1. #1

    Sciatica plus slipped disc. Withdrawal!! Help

    I've always loved reading the posts on bluelight I've never posted before but now I need your help.. I was diagnosed with a slipped disc and sciatica over a month ago and have been prescribed dihydrocodeine 2 tabs four times a day. . In the beginning it was good but i my pain got more severe so it went up to 80 mg every four hours so ive been around the 80 mg every four hours for about 6 weeks or more. I went in to the doctors to say that the dihydrocodeine wasn't cutying it anymore but I didn't want to say to them I had been taking 80mg every four hours so I said I had been taking the prescribed dose of two 30mg tabs every four hours so he put me on morphine sulfate 10th tablets and told me to take 1 four times a day in thought that would be fine but I've obviously bultimate up a tolerance that is more than 40 mg of morphine in a day . Onset of withdrawal has come on! Restlessness anxiety shortness of breath around fear! What should I do? My back is getting better so I thought I might just go to them and say it's feeling better and want to get the dose down. Any advice would be most helpful. Happy to be part of the community.

  2. #2
    Moderator
    New Member Introductions
    Cannabis Discussion
    madness00's Avatar
    Join Date
    Aug 2018
    Location
    New England
    Posts
    2,741
    Hi! Welcome to Bluelight Kieran.

    Your question would be better suited for Basic Drug Discussion, where a lot of people ask about WD symptoms. I'll pop you over there.

    Peace, and good luck.

    NMI --> BDD
    - We don't see things the way they are, we see things the way we are. -
    ~~ PM me~~________~~Bluelight User Agreement~~

  3. #3
    I started to use Kratom when I started to withdrawal from hydrocodone/heroin. Made it COMPLETELY PAINLESS. Throughout the week, I lowered my dose of kratom (without any problems) and it was great. Had no problems at all. My 'main' withdrawal symptoms (originally) were "restless leg syndrome (which radiated up to my arms), and chills/hot flashes. It was horrible... Id literally just lay in the shower for hours, just trying to feel better. Thankfully I bought some and they all disappeared.

    The only scary thing for me is that I can restart my 'habit' no problem, knowing that I won't have any withdrawals because of it (the kratom). Im also on Requip and that stops my RLS as well.

    Wish you the best of luck. I know it can be horrible... just push through it and you'll make it.

  4. #4
    Bluelighter LucidSDreamr's Avatar
    Join Date
    May 2013
    Location
    Silicodone Valley
    Posts
    4,654
    i wouldn't tell them you want to get the dose down. I know on the surface it looks good because it shows you don't want to abuse them, but this has backfired on me. Basically if they lower it it will be very hard to get a raise again (generally speaking). Why not just take all you can get and save whatever you don't want/need?

    now days i just go longer than a month on my script, even up to 2 months, just to show i don't care that much (even though i do). i don't ever want a lower dose prescribed though. We have established that this is the minimum dose that is needed to address my pain...i don't want to ruin that.

    i would suggest tapering or kratom then taper if you want to get off of opioids or lower your dose. Supplements and drugs that mimimize withdrawal are DXM, lyrica, and l-theanine in my experience.

  5. #5
    Moderator
    Sober & Healthy Living

    Join Date
    Jan 2017
    Posts
    967
    LucidSDreamr gives good advice. (How do you skip a month w/o a fill LucidS?). Don't lower or DC any of your meds. I've also had that backfire. If you should change your mind, you may not get your dose increased again or get the med you DC'd back. Just put the ones you don't use aside for a rainy day.

    I was precribed 5 80mg OxyContin a day for a long time. I lost my pharmacy insurance, and switched to 100mg MS Contin (extended release Morphine)4x/day, due to it being much more affordable. Oxy Rx cost $1,500.00.

    I only took 2 a day, instead of 4 and was fine. Maybe talk to your Dr and tell him/her you're not feeling comfortable on the new med regime. Under no circumstances use the word withdrawal or sick, etc. Unless you want a recommendation to a rehab. I learned that the hard way. I went from 3 80mg Oxy a day to nothing by telling my Dr I was "getting sick" on that dose. Proceed delicately.

    There are things that can help w your withdrawal symptoms - LucidS mentioned a few. I've found DXM (Mucinex severe cough formula. Take as directed, that's all you need) and some loperamide (Immodium), some ibuprofen helps alot. Loperamide alone doesn't help me.

    Gabapentin (Neurontin), Pregablin(Lyrica) - are both very helpful. Both are in the gaba family, with Lyrica being the stronger of the two. Maybe you could have one of these Rx'd in addition to your other meds.

    Stay hydrated. Force yourself to drink Gatorade. Try to eat a little. If you're able, some gentle excercise, like a short walk.

    Stay calm. Try not to let your mind and emotions get the best of you. The anxiety, depression are part of withdrawal. They will pass. Good luck OP. I have hope you come back to update us.

  6. #6
    Moderator
    Basic Drug Discussion
    Other Drugs
    Keif' Richards's Avatar
    Join Date
    Aug 2010
    Location
    Lowell, Massachusetts
    Posts
    4,797
    Hey 10years, I appreciate your information. I too, do my best to preach the gospel of Gabapentinoids [Gabapentin (Neurontin); Pregabalin (Lyrica), Phenibut (OTC)] I am not saying that they work for everybody, but when they work, they work extremely well. I've done a full Heroin withdrawal using Pregabalin and Clonidine (Catapres). Not only could I go to work and function, I was comfortable. The medical establishment needs to start incorporating these drugs into treatment more than they are now.

    This is not a case study, but I thought you might benefit slightly from hearing of my experience. Gabapentinoids have made a lot of things possible for me that I otherwise would not have been able to do. Even if you don't want to quit or you're just experiencing a drought for whatever reason, they work very well.

    Seriously though, for some reason I guess the Morphine is not working. It's a little bit odd, because the dosage is rational in regard to what your DHC dosage was. I might consider telling your prescriber that it doesn't work as well as the DHC and see if he has any recourse.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •